| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/15/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
It was reported via medsun, fractured picc at 1cm mark, picc replaced 11/16/2024.Initial picc was secured with securacath.No other information was provided.
Event or Problem Description
It was reported via medsun, fractured picc at 1cm mark, picc replaced (b)(6) 2024.Initial picc was secured with securacath.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed.The product returned for evaluation was one 5fr tl powerpicc catheter.A gross visual inspection of the returned unit found that a longitudinally aligned tear was present on the catheter tubing between the 0 cm and 2 cm depth markers.Surrounding the tear site was deformation of the catheter tubing, giving the tubing an oblong shape.The tear was aligned along the 'corners' of the oblong shape where the degree of curvature was higher.Microscopic inspection of the tear site found that the fracture had rounded edges and a granular surface.Both features indicative of tensile stress.A cross-section of the tubing was taken at the tear location.Inspection of the cross-section found that the lumens were deformed, indicating that the deformation had occurred both externally and internally.Based on the observed features, it is likely that the unit experienced compression damage, leading to tensile stress to form along the points in the catheter tubing where the degree of curvature was higher and eventually forming into a fracture.